My birth control makes me so depressed- need to switch

Gynecology questions

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
alcereal
Guest
Posts: 1
Joined: Sun Dec 28, 2008 1:23 am
Gender: Female

My birth control makes me so depressed- need to switch

Postby alcereal » Sun Dec 28, 2008 1:37 am

I've been taking Yaz for about two years now, and I feel like it is causing me to feel very depressed. I also get crazy mood swings from time to time and lash out at my boyfriend and my family. Before I started birth control, I was never this crazy person that I am now. I hardly ever cried, and now I cry over the dumbest things, and I get so depressed! I've also been feeling a decrease in sex drive, and my boyfriend has noticed it too.

So, I'm going to go talk to a gynecologist next Friday about switching to a different pill, but I can't decide which would be best for me. I know all the pills are different with everybody, but what pill will help me get my sex drive back and be a happy person like I used to be? Any suggestions?

Thanks!!

(I'm going to take what ever suggestions I get on here to the gynecologist.)

User avatar
Debbie Miller, RN
Nurse
Posts: 4746
Joined: Mon Apr 16, 2007 2:41 pm
Gender: Female
Location: USA

Re: My birth control makes me so depressed- need to switch

Postby Debbie Miller, RN » Sun Dec 28, 2008 1:06 pm

Hello,
I'm sorry you are having these problems. There is no way anyone can tell you which of the hundreds of pills there are, will be best for you, since each woman responds in her own way. Your doctor will be able to give you some suggestions, but it will be only with trying a different formula for a couple of months that you will be able to find what works best for you with the fewest side effects.

You should also consider that switching to a different pill may not make a difference. It is also possible you could have developed depression completely aside from the pill use - coincidental only. You may require an antidepressant or antianxiety medication in addition to birth control. You could also try a method that is not hormonal. These are all things to discuss with your gynecologist at your visit.

Good luck.
The answers in online forums are for information only and are not intended to substitute for medical advice and care. Please see your personal health care provider for further evaluation of your individual case.

Debbie Miller, RN


Return to “Gynecology”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.